It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-28-2002, 12:13 PM   #1
Newbie
 
Join Date: May 2002
Location: Canada
Posts: 3
Enigma27 HB User
Question Confused...is this right?

Hi all,

I am new here and at my wits end. About 3 years ago, I started having these dizzy spells - ones where my eyes felt like they were moving back and forth a millions times a second and ones where I felt like the earth was spinning. I can have them anytime but most often when I lay down to go to sleep at night. I have never lost consciousness.

My family doctor sent me to an ENT who did an audiology test, ABR and an ENG, CAT Scan and an MRI and found nothing. Then they sent me to a neurologist who did a heart test, blood work and an EEG.

The EEG showes abnormal brain waves. He determined this to mean I was having seizures. I tried Tegetrol for about 3 months but was a zombie so he switched me to Epival. In 2 months I was on 750mg a day because I kept having the dizzy spells...less but still had them.

My two questions are this, has anyone ever heard of dizzy spells as being seizures? And two, anyone know of other provebale reasons why I have abnormal brain waves?

This "seizures" on my medical chart is causing me many problems with getting medication I need for migraines and I have had to go on Zoloft because of the depressive side-effects I felt from Epival and now that is putting stress on my marriage because of its lovely sexual side-effects.

I have never really believed that seizures are the problem but don't know what test to ask for or other reasons for the abnormal brain waves. Any help is MUCH appreciated!

Thanks guys...

 
Sponsors Lightbulb
   
Old 05-29-2002, 04:21 PM   #2
Member
 
Join Date: May 2002
Location: Atlanta,GA,USA
Posts: 54
Kimba523 HB User
Lightbulb

Dizzy spells as seizures...simple partial seizures and complex partial seizures. If you have problems with getting meds for your migraines because of your seizures and your taking Anti-depressant...ask your Neurologist about Depakote. It's all three. Anti-seizural, anti-migranious, and anti-depressant. JUST a suggestion. I took it for 3 years. I had no more spells, no migraines, and my depression decreased. However, one extreme drawback is weight gain. Good Luck.

Kimba

 
Old 05-30-2002, 06:22 AM   #3
Veteran
(female)
 
Join Date: Apr 2002
Location: VT USA
Posts: 450
Krazykcio HB User
Post

Hi,
I recently (a month ago) began having similar symptoms....with dizziness especially when lying down. The Doc said the eyes moving back and forth are from Nystagmus, a form of vertigo. In my case, it is due to a lesion I have on my brain. The Doc put me on this medication that helps with the nystagmus, but makes me drowzy, so I may as well just deal with the room spinning. I fell in the shower because it also happens whenever I move my head up, down, side to side etc. I sympathize with you, because it isn't a pleasant experience. I began having seizures in September....grand mals. I'm 47 years old. I am on Tegretol, and these episodes began after I started the Tegretol, so I guess they may be a form of seizures that break through. Good luck. Kathy
__________________
When Mamma ain't happy ain't noone happy!

 
Old 05-30-2002, 07:44 AM   #4
Newbie
 
Join Date: May 2002
Location: Canada
Posts: 3
Enigma27 HB User
Post

Thanks for the comforting words and suggestions guys! I really appreciate the feedback and advice. I am certainly going to book another apt. with my neurologist and see what we can do. I had no idea that being dizzy could be regarded as something more serious. I am a little concerned because I have been reading that depression can also trigger abnormal brain waves...and I am 27 and have had 3 major depressions...

Do either of you know of another test, other than the EEG I can ask for to back up the seizure theory? I had an MRI and CAT Scan before and all came back clear...I just don't want to be taking this medication that doesn't even work 100% for the rest of my life if I am not as sure as I can be that seizures are what is going on.

Any and all help is appreciated...thanks again for sharing...feels good to know one isn't alone!

 
Old 06-02-2002, 10:40 AM   #5
Member
 
Join Date: May 2002
Location: Atlanta,GA,USA
Posts: 54
Kimba523 HB User
Post

There was only one other test I was given after my MRIs, CT-Scans, and EEGs. This was because they found absolutely NOTHING through any of the other test. It IS an EEG but, it's called an Ambulatory EEG. They attach all the electrodes to your head and then connect them into a small box about the size of a deck of cards...that sits on your head wrapped in gauze for three days for the "box" is awire that runs to a "hip sack" containing a small box that records everything. You have a "panic" button that you press everytime you feel your "spells" hit. That way it is marked in the recording where to look for closely for spikes and such. I had mine for three days...didn't leave the house for two because I looked silly. Then, decided...screw it...if someone stares, I'll stare right back! Anyway...good luck.

Kimba

 
Old 06-02-2002, 01:49 PM   #6
Member
 
Join Date: May 2002
Location: Ohio
Posts: 92
Beth's Mom HB User
Post

Kimba,
You have taught me two things.
I did not know that Depakote surved three purposes...my friend has a son on it for depression and asked me why he was on it as she knew Beth used to take it.
Also, had not heard about ambulatory EEG'S.
Thanks,
Marilyn

 
Old 06-03-2002, 08:41 AM   #7
Newbie
 
Join Date: May 2002
Location: Canada
Posts: 3
Enigma27 HB User
Post

Thank you so much Kimba!

I will certainly look into have an Ambulatory EEG done. Perhaps this will help both myself and my neurologist disifer things. The only things is, I may need to wear it for more than three days since I sometimes go an entire week without one...and then will have 10 in two days...

Thanks for the help...much appreciated!!!!

 
Old 06-04-2002, 12:52 AM   #8
Member
 
Join Date: May 2002
Location: Atlanta,GA,USA
Posts: 54
Kimba523 HB User
Post

No problems, guys! http://www.healthboards.com/ubb/clown.gif

You are right about the extended wear of the ambulatory, though. I went all that time and didn't have a signal problem! Make a note...when they tell you to use turpentine to get the electrode glue out of your hair...DON'T! Not only did it not work, I thought I was gonna blow up every time I lit up a smoke! http://www.healthboards.com/ubb/blob_fire.gif

Kimba

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 07:18 PM
hurt, confused and on new meds. Zyprexa Strawberry.hill Bipolar Disorder 19 09-15-2006 08:48 AM
young, married, and confused youngmom_2 Relationship Health 4 09-05-2006 08:34 AM
Dystonia or Parkinson's - I'm confused. JCitron Neuromuscular Diseases 0 08-17-2006 02:40 PM
Bipolar - the depression (confused) and medication help *Lai* Bipolar Disorder 2 06-09-2006 11:39 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:10 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!